Doctor insights on:
Diarrhea Relief Medication
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
I have had nausea for the past 8 days straight with no relief. I have tried several over the counter medications, eating a bland diet, ginger, flat soda etc...I have had diarrhea & feel somewhat dehydrated. The only thing outstanding in my most recent hea
GI symptoms : You have these symptoms for more than 1 week aleady, it is time to see your 1ry care physician. Feel better. Good luck. ...Read more
Depends on the cause: Diarrhea can be due to many different reasons, including, infection, malabsorption, inflammatory bowel disease, side effect of medications and nervous issues. You need to consult a physician for a through history, physical examination and lab tests to determine the etiology as treatment will depend on the cause. ...Read more
Imodium (loperamide): Imodium (loperamide) is an excellent over the counter treatment for diarrhea. Others include pepto-bismol or kaopectate. Most diarrhea will resolve in 1-2 days without treatment. For chronic diarrhea (lasting more than a week), bloody diarrhea, or diarrhea associated with high fever, vomiting and weight loss you should see your doctor. ...Read more
Needs eval.: If you're taking one of standard anti-diarrheal agents (such as immodium, lomotil, kaopectate, bismuth and others) the diarrhea should be stopping or stopped at 48 hrs after starting the meds. If that's the case you need to be evaluated by your PCP or in the ER. You are at risk for dehydration and electrolyte imbalances. ...Read more
Not usually: only in extreme episodes of diarrhea would absorption of medications be affected. Usually, the medications are still in your system long enough to be dissolved and absorbed, even with diarrhea. Good luck. ...Read more
Worsens toxin: Antidiarrheal medications prevent the toxin that has triggered the hemolytic uremic syndrome (hus) to pass in the stool. E coli 0157 is strongly associated with hus. Likewise antibiotics are not recommended for treatment of hus either – although hus is a serious illness, the therapy is considered “supportive” until recovery. ...Read more
If your diarrhea: started at the same time you began hyoscine, then it may be related. Call your PCP, or whoever prescribed it for you to discuss symptoms and alternatives before discontinuing medication. Not fun, and important to address. Let your doctor instruct you what to do. ...Read more
Diarrhea: place your child on a BRAT diet do not give her dairy products or greasy foods let her drink plenty of pedialyte or Gatorade to replenish the electrolyte losses for the next 72 hours there is no need for medication to stop it. However if there is mucus and blood in the stool see your primary care ...Read more
Does medication loose its effectiveness if it causes diarrhea as a side effect 2 to 3 times a day ?
Possibly: It is possible that there may be decreased absorption of a medication if there is concurrent diarrhea while taking the medication. This is due to a decrease in transit time through the intestinal system. All the best! ...Read more
I've had diarrhea for 6 weeks and OTC medication doesn't seem to help. Channged my diet but still the same. What else can I do? What is causing this?
See your doctor.: There are many possible causes of diarrhea, most of which are self-limited and resolve on their own in a week or two. Since yours has been going to longer, I think you should see your doctor to help sort out the problem. In the meantime, try increasing the amount of fiber in your diet and drinking plenty of fluids. Good luck. ...Read more
Several things: With symptoms this complex, you owe it to yourself to call your doctor to help you make sense out of them. ...Read more
My body feels weak and i'm having a diarrhea, i also can't sleep properly during night time. Any medications?
Your doctor needs: To examine you so that he/she can give you the proper treatment. You may be feeling weak because of the diarrhea but need to get to the cause of it all. Peace and good health. ...Read more
Started nuvigil for narcolepsy. Experiencing some diarrhea. Will this go away as I get used to the medication?
Probably: We always blame the last med for any changes. Diarrhea may not be due to Nuvigil. However, I have had a couple of patients on Nuvigil who developed diarrhea after the first dose and it went away in 3 days with one and a week with the other. That is pretty common with meds that change the body response. The body tries to resume its normal activity and frequently does. Side effects go away. ...Read more
I've been having diarrhea and constipation for the last couple of months. What medication can I take to make these symptoms go away?
Gastroenteritis: Rather than taking medication it is more important to find out what is going on. For this you will need to see a doctor who should obtain stool samples after a detailed history and physical exam. This may be irritable bowel syndrome, infection with giardia lamblia or half a dozen other possibilities. Go soon and do not neglect this. Good luck. ...Read more
Hi my son is 2.5 years and seems to have diarrhea. his apetite is normal and so is his energy level. he hasnt been on any medication.
I have been having frequent diarrhea the past week and I’m not sure what has caused it. I started a new medication 2 weeks ago for depression. ?
Is it safe to cut a .6mg tablet of colchicine in half and take it that way to lessen the severity of diarrhea from the medication? Or not safe to cut?
Diarrhea is a common complain in patients taking Colchicine and may sometimes be a reason to stop taking this medication.
Furthermore, the standard dose is 0.6 mg and it is questionable if 0.3 mg would be efficacious in a person with normal functioning kidneys. It would be best to talk with your doctor about this. ...Read more
Possibly: They usually help but not necessarily a cure. ...Read more
Most meds for diarrhea are not very effective
Try hydration and a high carbohydrate diet: rice, potatoes, and breads. Also probiotics have been shown to be helpful in combating diarrhea. Kaopectae is a med that can help in some cases and should be ok with breastfeeding. Feel better soon ...Read more
Depends: It depends on the cause or source. If medication, it needs to flush from your system - each medicine has it's own halflife of clearnace from the body. In some cases, if the med causes a heart rhythm issue, it may not get better and may worsen. Same thing goes for antibiotics - they may induce c-diff colitis and symptoms will not improve. If not improving, seek evaluation and further care. ...Read more
Have diarrhea for 2 months. No relief. Fodmap diet not help. Tested for crones, celiac and other things. Help.
Functional Medicine: You need to find a functional medicine expert in your area to determine if there are microbial imbalances or leaky gut leading to inflammation. They can do more specific testing such as comprehensive digestive stool analysis to determine what the underlying problem is and help you work to correct it. http://doccarnahan.blogspot.com/2012/04/leaky-gut-syndrome-linked-to-many.html. ...Read more
I was diagnosed about 8 years ago with IBS is there any medication that can help me because I have diarrhea about 6 days a week.?
Generally: I recommend dietary and fluid management and have the best success with this meds available have limited success and usually only mask some of the symptoms. Maintain regular eating times during the day, consistent frequency of meals day to day, similar foods and quantities and plenty of fluids. ...Read more
I take balsalazide and I have bright yellow diarrhea i been havering a lot of diarrhea hi dr said it ok because i'm in a new medication?
Balsalazide: In four controlled clinical trials patients given a Balsalazide dose of 6.75 g/day frequently reported adverse reactions: headache (8%), abdominal pain (6%), diarrhea (5%), nausea (5%), vomiting (4%), respiratory infection (4%), and arthralgia (4%). Withdrawal from therapy due to adverse reactions was comparable among patients on Balsalazide and placebo. A small number had worsening of colitis. ...Read more
I am having a lot of diarrhea and I just recently found out I am pregnant. What medication over the counter is safe that I can take?
Hydration: Fortunately most cases of diarrhea do not require medication as they quickly resolve. Cases that do not resolve should be investigated by your doctor. Staying hydrated is key. ...Read more